Ecstasy and depression

Discussion in 'Self Harm & Substance Abuse' started by sadsoul, Oct 16, 2007.

Thread Status:
Not open for further replies.
  1. sadsoul

    sadsoul Member

    Do you think the moderate to heavy use of X (50-80) pills over a year or two time span could cause clinical depression several years down the road?
     
  2. kath

    kath Well-Known Member

    Hey i'll be honest with you i know next to nothing about ecstasy but i wanted to let you know i read your post and also to say that im sure the amount you describe [or indeed any amount at all] is probably not good for anyone and could highly likely probably cause unwanted and dangerous/difficult effects and quite possibly the things you ask about like clinical depression.There may be others here who can answer your question much better than i.im not much use.Or perhaps you could find someone from a drug agency or something similar [depending where you live] who you could put some questions such as these too anonymously.im just thinking out loud and sorry im not much use but i just want to say im glad you posted.Your brave.im here if you want to talk more about this or why you feel the need to take ecstasy in the first place.Please take care as best as you can.My PM box is always there.kath
     
  3. Esmeralda

    Esmeralda Well-Known Member

    You're more likely to be severely depressed the next day, but not necessarily long-term. Ecstasy causes all of the Seratonin in your brain to flood out and prevents the re-uptake of it by your brain, leaving no reserves, so it feels really great at first, swimming in Seratonin. The next day though, the Seratonin is depleted and you have none left. Especially if you are generally suicidal, you should not use this drug because 24 hours later you will feel like utter shit.
     
  4. Lady E

    Lady E Well-Known Member

    Drugs like ecstacy screw with your limbic system which is the part of your brain that releases endorphins and serotonin. So ecstacy basically tricks your limbic system into releasing all sorts of serotonin, and What like Anastasia said it releases all this serotonin at once and doesn't leave reserves. It also in the process of releasing endorphins/serotonin damages the brain cells that create and distribute them.
    So for the next week and going into the next week you can feel depression or even unable to enjoy things you usually do. As your bodies working to restore the serotonin levels, but with repeated use it basically starts to put holes in your limbic system.
    Which may or may not be permanent damage. So yes, there is a very good chance heavy use of ecstacy can cause severe depression
     
  5. DayOn

    DayOn Active Member

    Are you planning on taking ecstacy? I want to take some but I don't know how to get it and don't have the resources to get it. But...from what I've heard, it gives you a temporary high, then leaves you worst off then before. Dunno if the temporary high is that worth it.
     
  6. sadsoul

    sadsoul Member

    No I'm not planning on taking it, I've already taken it. I wasn't depressed before but I am now. I don't know if it was a result of the drug use or not but I'm sure it had a negative impact on me in one way or another.
     
  7. rwillson

    rwillson Well-Known Member

    i hope you like taking antidepressants, because yes it can lead to severe long term depression...

    ain't fun...

    r...
     
Thread Status:
Not open for further replies.